Anaphylaxis Publications (26920)
Retrospective and descriptive study based on data from the Mobile Emergency Care Units (MECUs) in the Region of Southern Denmark (2008 only for Odense and 2009-2014 for the whole region). Discharge summaries with diagnosis related to anaphylaxis according to the International Classification of Diseases 10 (ICD-10) were reviewed to identify bee and wasp induced anaphylactic reactions. The severity of the anaphylactic reaction was assessed according to Sampson's severity score and Mueller's severity score. Treatment was evaluated in relation to administration of adrenaline, glucocorticoids and antihistamine.
We identified 273 cases (Odense 2008 n = 14 and Region of Southern Denmark 2009-2014 n = 259) of bee and wasp induced anaphylaxis. The Incidence Rate was estimated to 35.8 cases per 1,000,000 person year (95% CI 25.9-48.2) in the Region of Southern Denmark during 2009-2014. According to Sampson's severity score, 65% (n = 177) of the cases were graded as moderate to severe anaphylaxis (grade 3-5). Almost one third of cases could not be graded according to Mueller's severity score. Adrenaline was administrated in 54% (96/177) of cases with moderate to severe anaphylaxis according to Sampson's severity score, compared to 88% receiving intravenous glucocorticoids (p < 0.001) and 91% receiving intravenous antihistamines (p < 0.001). Even in severe anaphylaxis (grade 5) adrenaline was administered in only 80% of the cases.
Treatment with adrenaline is not administered in accordance with international guidelines. However, making an assessment of the severity of the anaphylactic reaction is difficult in retrospective studies.
In this review, we provide evidences supporting the need for changes in WHO mortality coding rules and call for addition of anaphylaxis as an underlying cause of death on international death certificates. This publication will be included in support of a formal request to the WHO as a formal request for this move taking the 11(th) ICD revision.
To increase patients' safety, recommendations/guidelines have been put forth in the literature and advice passed down informally by radiologists in practice to ensure contrast media safety. Through these, both reasonable suggestions as well as misinterpretations and myths (such as the misleading terms "allergy-like" reactions, and "iodine-allergy", the wrong assumption that the initial contact to a contrast medium could not induce an allergy, the estimation that an anti-allergy premedication could suppress all possible adverse reactions, and interleukin-2 as a risk/trigger for contrast medium adverse events) have arisen. Since the latter are not only unhelpful but also potentially reduce patients' safety, such myths and misconceptions are the focus of this review.
We aimed to develop a model of peach anaphylaxis by sensitising mice with Pru p 3 in combination with lipopolysaccharide (LPS) as an adjuvant. Four groups of mice were sensitised intranasally: untreated; treated with Pru p 3; treated with LPS; treated with Pru p 3 + LPS. After sensitisation mice were intraperitoneally challenged with Pru p 3 and in vivo and in vitro parameters were evaluated. Only mice in the Pru p 3 + LPS group showed anaphylaxis symptoms, including a decrease in temperature. Determination of in vitro parameters showed a Th2 response with an increase of Pru p 3-specific IgE and IgG1. Moreover, at the cellular level, we found increased levels of IgE and IgG1 secreting Pru p 3-specific cells and a proliferative CD4(+) T-cell response. These results demonstrate that Pru p 3-specific anaphylaxis can be generated after nasal sensitisation to Pru p 3 in combination with LPS. This is a promising model for evaluating food allergy immunotherapies.
T-cell-specific Mule knockout (TMKO) mice develop exacerbated experimental autoimmune encephalomyelitis (EAE), show impaired generation of antigen-specific CD8(+) T cells with reduced cytokine production, and fail to clear LCMV infections. Thus, Mule-mediated ubiquitination of the novel substrate KLF4 regulates T-cell proliferation, autoimmunity and antiviral immune responses in vivo.
Increased awareness of anaphylaxis to excipients such as macrogols is needed, especially when allergy tests for the active drug is negative and in patients with a history of repeated anaphylaxis to seemingly unrelated drugs. To establish the correct diagnosis it is important to test with the exact formulation of the culprit drug, as well as all the ingredients including excipients.
Patients diagnosed with intraoperative anaphylaxis to cefazolin at the Western Australian Anaesthetic Allergy Clinic were tested with intradermal cefalotin and, if negative, subsequently challenged i.v. If tolerated, cefalotin was recommended for subsequent surgery, and subjects were followed up to determine the safety of subsequent intraoperative doses.
Twenty-one subjects diagnosed with immediate hypersensitivity to cephazolin, including 19 subjects with confirmed anaphylaxis, participated. None tested positive to intradermal cefalotin, and all received a graded i.v. challenge to cefalotin without developing signs or symptoms of anaphylaxis. Three subjects subsequently received intraoperative cefalotin 12-139 days later without adverse events.
A negative intradermal cefalotin skin test has a good negative predictive value in patients who have previously suffered anaphylaxis to cefazolin, allowing the rational and desirable use of this alternative cephalosporin for future surgery and the avoidance of less desirable antimicrobial agents.
A recently published analysis of safety data from randomized clinical trials confirms the method reported by Neiser to be useless to predict reaction risk. In conclusion, the study by Neiser et al. is biased, contains no new information, and has no clinical relevance. We are concerned that the association of the authors with a commercial entity has caused a conflict of interest that biases not only the results, but the entire experimental setup against competitors. (Comment on Neiser et al. Int. J. Mol. Sci. 2016, 17, 1185, doi:10.3390/ijms17071185).
The BAT was performed in two cases of severe ATRs using residual PC-SNs and the patients' own basophils in the presence and absence of dasatinib, an inhibitor of IgE-mediated basophil activation.
In both cases, PC-SNs exhibited basophil-activating activity against the patients' basophils, but not against basophils from third-party healthy volunteers. In addition, basophil activation was inhibited in the presence of dasatinib, indicating that the basophils were activated in an allergen/IgE-dependent manner. Of note, the basophils in Case 2, but not in Case 1, were activated by PC-SNs from some unrelated non-haemolytic transfusion reaction cases.
This pilot study indicates that the BAT may be useful in clarifying the causal relationship between ATRs and transfused blood as well as in elucidating the mechanisms behind ATRs considering the allergen/IgE-dependent pathway.
Univariate logistic regression was performed to compare the difference in frequency of epi administration between the "older" and "younger" groups. Among those who received epi, the proportion of patients who received doses exceeding the recommended maximum and who had pre-specified cardiovascular complications were compared between the two groups, stratified further by route of administration.
Of 2995 allergy-related visits, 492 met criteria for anaphylaxis, including 122 (24.8%) older patients. Older patients were less likely to receive epi injection (36.1% vs. 60.5%). Of those who received epi, older patients were more likely to receive excessive dose of epi (7/44, 15.9% vs 2/225, 0.9%, unadjusted OR 20.7, 95% CI 3.8-211.7). Four (4/44, 9.1%) older patients experienced cardiovascular complications, compared to 1/225 (0.4%) in the younger group (unadjusted OR 22.4, 95% CI 2.1-1129.8). When examining only intra-muscular epinephrine, 1/31 older patients had cardiac complications, compared to 1/186 in the younger group.
Older patients with anaphylaxis were less likely to receive epi injection. Intramuscular epi appears safe in this population; however, the use of intravenous epi should be avoided in older patients due to the potential of developing serious cardiac complications.